Monday, October 26, 2015

Warning - Don't Take B6!

If you are thinking about taking a Vitamin B6 (pyridoxine) supplement, READ THIS!

I began taking B6 to treat a medical condition in October of 2015. The pills were purchased over the counter at a local health-food store, and there was no warning on the bottle about the adverse effects of B6. The directions simply advised one to take one pill every day, with each pill containing 50mg of B6.

Unfortunately, 50mg is a dangerously high amount of B6. While some people can tolerate it, many people cannot. I am one of the latter group. After about 11 days, I began to experience burning and tingling in my limbs (i.e. neuropathy) and heightened anxiety. After searching the internet, I discovered many other people like myself. Some had taken less B6 (as little as 2mg a day), while others had taken more. In every case, the consequences were months or years of pain and illness.

So if you are considering taking a B6 supplement, keep this in mind: YOU ARE PUTTING YOUR HEALTH AT RISK. Unless you know what you're doing, DON'T DO IT.

6 comments:

  1. I am 45 years old male.
    I experience following symptoms after taking vitamin B complex supplement.
    1. Tingling all over the body
    2. Twitching all over the body predominantly legs stomach back right-side
    3. Shocking sensation in body
    4. Crawling sensation mainly in scalp and sometime on other part of body.
    5. Numbness in foot and hands. In the night both hand feeling numb.
    6. Insomnia, anxiety, stress
    7. Sharp pinning/needling sensation in body

    I was taking Neurobion (Merck )containing Vitamin -B1 100MG, Vitamin B6- 200MG ,Vitamin B12-200MCG
    I took one tablet each day for nearly 40 days. Without knowing these tablets are poisoning me each single day. I experienced symptoms on 25th day but I was thinking thease are not due to vitamin supplement. On the supplement pack it was written these tablets are good for back pain ,nerve tingling and prickling, Good Nerves health etc. I was so fool to look at this information and taking till 40th day.
    At last I consulted neurology doctor he has advised me to do following blood test.
    1. Calcium
    2. Magnesieum
    3. CK/CPK
    All above test are normal. Then nerve conduction test and EMG also normal.
    Finally doctor concluded I have binign fesuculation . he advised it comes and goes. Just ignore and asked me see psychologist.

    I was desperate and suffering all above mentioned symptoms. I searcjed in internet for possible cause and in some website it was mentioned heavy metal toxicity is the one of the cuase of ywiching and tingling in body. I gone to private lab and ordered heavy metal tosicity test for nickel, arsenic, mercury, led, zinc etc
    All me heavy metal toxicity reports came normal.
    Finally I ordered all vitamin B complex panel blood test and my vitamin b-6 level was found 212 ng/Ml (normal range is 8.7-27.2) nearly 7 times high than normal range.

    I stopped the vitamin B supplement. Today 12 th day and I have still symptoms in the body but the magnitude of the symptoms have been slightly reduced. I have no idea how much damage these vitamins have done and how long it takes to recover. now I am very careful with my diet now avoiding B6 food. Noticed whenever I eat B rich food I symtoms will increases . I ear Amaranth which has rich B6 and started numbness in foot hand and mild tingling. Burning in arms.
    In coming days I will keep update my progress of recovery.

    It is too late for me to realize dangers of vitamin supplements…

    Please share your experience of recovery . I do Sauna to sweat and 40 minutes walking but for hands upper body no exercise.

    ReplyDelete
    Replies
    1. This comment has been removed by the author.

      Delete
    2. Hi, i am wondering why you started neurobion supplement in the first place?

      Delete
    3. Hi, I was taking 2 neurobion per day for 15 days, then reduce to 1 per day for 15 days and back to 2 per day for 10 days, on the 40th day, I started having burning and cold wet sensation. I am not sure why such a low dosage can cause neurological problem. I was taking neurobion due to back pain. Are you sure your symptoms are due to neurobion? Or they are caused by the original problem which make you started neurobion supplement?

      Delete
    4. Hi! It definitely sounds to me like you might have B6 toxicity. When I first came down with B6 toxicity, walking helped me a lot, and jogging helped even more. The only suggestion I would make it adding some upper-body exercises into the mix. I wish I had done that earlier.

      Unfortunately, I never had any blood-tests done, so I don't know what my B6 levels were or what they are now.

      Good luck in your recovery!

      Delete
  2. Thomas, how do you know that your symptoms are due to BY toxicity if you have never done B6 level test?

    ReplyDelete